Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 12, 2001, 2:27 PM MST for Mohave County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 2:27 PM MST (21:27 UTC)
- Expired
- Aug 12, 2001, 3:30 PM MST
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 3431 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WUUS55 KVEF 122127 SVRLAS AZC015-122230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 227 PM MST SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES DOLAN SPRINGS...CHLORIDE...GOLDEN VALLEY AND US HIGHWAY 93 BETWEEN LAS VEGAS AND KINGMAN. * UNTIL 330 PM MST * AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTH OF DOLAN SPRINGS TO 11 MILES EAST OF CHLORIDE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF MEADVIEW TO 8 MILES NORTH OF NEW KINGMAN-BUTLER...MOVING SOUTHWEST AT 10 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. RUNK LAT...LON 3589 11464 3516 11424 3532 11397 3598 11434
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:33 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 10:33 AM MST, 3 hours 54 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SUN AUG 12 2001 SYNOPSIS...A DISTURBANCE EMBEDDED IN SOUTHEAST FLOW ALOFT WILL MOVE THROUGH NORTHWEST ARIZONA AND BRUSH SOUTHERN NEVADA TONIGHT INTO MONDAY MORNING...RESULTING IN MORE WIDESPREAD THUNDERSTORMS WITH LOCALLY HEAVY RAIN. A DRYING TREND WILL BEGIN MONDAY AFTERNOON AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. DISCUSSION...CLUSTER OF ORGANIZED TSTMS DVLPD OVERNIGHT OVR SW AZ AND THE NRN GLFCAL IN ADVANCE OF SUBTROP I/T AND KYUX VAD WIND PROFILE SHOWING SSE FLOW AT LEAST 6000 FT DEEP. MID-LEVEL MOISTURE RETURNING NOW AS WELL IN RESPONSE TO ESE 700-500MB FLOW. WRN EDGE OF CONVECTION SEEMS TO BE CORRELATED WITH UPR LVL DEFORMATION AXIS IN THE 250-400MB LAYER. SFC DEWPT GRADIENT FAIRLY SHARP ACROSS CENTRAL SAN BERNARDINO COUNTY WITH 30S TO THE WEST AND 60+ TO THE EAST. SIMILAR DISPARITY EXISTS IN 850 DEWPTS AND TOTAL PW. ETA/AVN BOTH FCSTG DRIER WRLY FLOW TO IMPINGE ON AREA SOME TIME TOMORROW. AVN CONTS TO BE FASTER WITH THE DRYING...WHICH IS TYPICAL. LOW LEVEL MOISTURE SHOULD BE SLOWER TO SCOUR OUT THAN THE AVN SUGGESTS. ETA DEFINITELY HAS A BETTER HANDLE ON THAT SO WILL CONT TO LEAN TOWARD THE ETA SOLUTION. THAT SAID...THE BEST TIME FRAME FOR SIGNIFICANT ORGANIZED TSTM DVLPMT AND HEAVY RAINS APPEARS TO BE TONIGHT INTO MONDAY MORNING. ETA DEPICTS DEEP MOISTURE AND CONVECTIVE INSTABILITY BELOW ABOUT 450MB THRU 18Z MONDAY. AFTER THAT THE INVERTED TROUGH IS PROGD TO SHEAR WITH THE MID-LEVEL VORTICITY CENTER GETTING CAUGHT UP IN SW FLOW. THE AREA OF STRETCHING DEFORMATION ALOFT IS THEN EXPCD TO CUT OFF THE NW ADVANCE OF ANY NEW CONVECTION AND DEEPER WRLIES WILL START TO DOMINATE. THERE WILL BE SOME REMAINING LOW LEVEL MOISTURE AND MARGINAL STATIC INSTABILITY OVER THE LAKES AND MOHAVE COUNTY MONDAY AFTERNOON AND PERHAPS LINGERING INTO TUESDAY BUT THE TREND WILL BE TOWARD HOT DRY AND STABLE CONDITIONS FOR THE REST OF THE WEEK. WILL TRY TO DO SOME MORE COMPREHENSIVE ANALYSIS THIS MORNING BUT CURRENT THINKING IS TO BEEF UP POPS FOR TONIGHT AND BEGIN TO SHOW THINGS TAPERING OFF BY MONDAY AFTERNOON. RUNK .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:38 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 12, 3:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Aug 12, 4:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.